South Carolina, 2007Tornadoes and Damaging Winds in South Carolina, February 13, 2007
February 13, 2007 · NWS CAE · 6 events in 6 counties and zones
A line of convection moved through the lower midlands and produced 3 tornadoes. Large hail was also observed in some locations.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- $15,000
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of convection moved through the lower midlands and produced 3 tornadoes. Large hail was also observed in some locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Feb 13, 2:09 PM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Feb 13, 2:09 PM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
209 PM EST TUE FEB 13 2007
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
STATIONARY FRONT SETTING UP ACROSS UPSTATE SOUTH CAROLINA INTO
THE NORTH MIDLANDS. CURRENTLY UPPER 60S IN CAE WHILE IN THE UPPER
40S NEAR CLT. WEAK WEDGE DEVELOPING IN THE NORTH MIDLANDS. UPPER
LEVEL LOW OVER MISSOURI MOVING NORTHEAST...TROUGH BECOMING
NEGATIVELY TILTED...LOW TO MID LEVEL ISENTROPIC LIFT INCREASING
ACROSS THE REGION. SURFACE LOW OVER WESTERN TENNESSEE MOVING
NORTHEAST...SECONDARY LOW WILL DEVELOP ALONG THE GEORGIA
COAST...SURFACE PRESSURE FALLS NOTED OFFSHORE. RADAR SHOWING LARGE
AREA OF CONVECTION IN EAST ALABAMA/WEST GEORGIA/FLORIDA
PANHANDLE...MOVING EAST-NORTHEAST. STRONGEST CONVECTION APPEARS TO
BE IN THE FLORIDA PANHANDLE AREA...MOVING EAST ACROSS REGION OF
STRONGER INSTABILITY/HIGHER THETA-E AIR. INSTABILITY IS INCREASING
THOUGH IN THE CENTRAL SAVANNAH RIVER AREA/SOUTH MIDLANDS. MODELS
SHOW STRONG SYNOPTIC LIFT THIS EVENING...AROUND 00Z AS STRONG
UPPER LEVEL JET APPROACHES FROM THE GULF COAST...WILL CONTINUE
CATEGORICAL POPS. STRONG KINEMATIC FIELDS DURING THE
EVENING...WITH SOUTH 850MB FLOW 40KT. 12Z RUN OF OUR LOCAL WRF
MODEL APPEARS TO BE MORE UNSTABLE THIS EVENING THAN NAM/WRF
MODEL...THOUGH GFS SIMILAR TO LOCAL MODEL. TOTAL TOTALS INDEX
AROUND 50 WITH MARGINAL INSTABILITY AND STRONG SHEAR. HODOGRAPHS
SUGGEST A FEW SUPERCELLS POSSIBLE. SPC HAS SOUTHERN PORTION OF
FORECAST AREA IN SLIGHT RISK THIS EVENING...AND THIS SEEMS
REASONABLE...ALTHOUGH BELIEVE THREAT EXTENDS NORTH INTO COLUMBIA.
850MB COLD ADVECTION DEVELOPING AFTER MIDNIGHT...CONSIDERABLE LOW
CLOUDS EXPECTED...BUT SHOWERS SHOULD BE NORTHEAST OF THE REGION...
WILL DROP POPS AFTER MIDNIGHT. SURFACE COLD AIR SPREADS INTO AREA
FROM GEORGIA MAINLY AFTER 12Z...SO WENT ABOVE MOS GUIDANCE
MINIMUMS. CONSIDERABLE CLOUDS IN THE MORNING BUT SHOULD SEE BREAKS
BY AFTERNOON...WITH MIXING WILL ISSUE LAKE WIND ADVISORY WITH
STRONG WINDS IN THE BOUNDARY LAYER. WINDS MAY STAY UP WEDNESDAY
NIGHT AND RESULT IN TEMPS ABOVE GUIDANCE. ARCTIC AIRMASS SPREADING
INTO SOUTH CAROLINA THURSDAY.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
BELOW NORMAL TEMPERATURES UNTIL TUESDAY...ENSEMBLE GUIDANCE LOW
TEMPERATURES SATURDAY MORNING RANGE FROM 10 TO 27 DEGREES AT
CAE...THIS AIRMASS APPEARS TO BE THE COLDEST SO MAY BE BETTER TO
GO COLDER. MOISTURE APPEARS LIMITED WITH FAST MOVING CLIPPER
SYSTEM SATURDAY AND ENSEMBLE GUIDANCE POPS QUITE LOW SO WILL
REMOVE POPS.
&&
.AVIATION /19Z-18Z/...
AFTER STARTING OFF THE DAY UNDER PARTLY CLOUDY SKIES...LOW LEVEL
STRATUS DECK FINALLY MOVING OVER THE FORECAST AREA EARLY THIS
AFTERNOON. CEILINGS WILL START OFF BETWEEN 2500 AND 3000 FT. AS THE
SURFACE FRONT AND PRECIP BANDS NEAR...CEILINGS WILL DROP DOWN TO
2000 FT LATER THIS AFTERNOON. SHOWERS...AND EVEN AN ISOLATED
THUNDERSTORM...WILL ENTER INTO THE FORECAST AFTER 22Z...EXITING THE
AREA BY 06Z. CEILINGS WLLL REMAIN IN MVFR CATEGORY THROUGH THE TAF
PERIOD. VISIBILITIES WILL DROP TO 3-4SM IN RAIN BETWEEN 00Z AND
06Z...AND THEN BACK TO P6SM OVERNIGHT AND INTO TOMORROW. EXPECT
WINDS TO INCREASE DURING THE MORNING HOURS ON WEDNESDAY...WITH GUSTY
WINDS BEGIN POSSIBLE.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 10 AM TO 4 PM EST WEDNESDAY FOR SCZ015-
016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM 10 AM TO 4 PM EST WEDNESDAY FOR GAZ040-
063>065-077.
&&Hazardous weather outlook, Feb 13, 6:06 AM EST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
606 AM EST TUE FEB 13 2007
GAZ040-063-064-SCZ015-016-018-020>022-025>029-031-141115-
LINCOLN-MCDUFFIE-COLUMBIA-LANCASTER-CHESTERFIELD-MCCORMICK-
NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-
LEE-SUMTER-
606 AM EST TUE FEB 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH
CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA..
.DAY ONE...TODAY AND TONIGHT
.THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
.LAKE WINDS...LAKE WINDS WEDNESDAY MAY APPROACH THE LAKE WIND
ADVISORY CRITERIA OF 15 TO 25 KNOTS. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GAZ065-077-SCZ030-035>038-041-141115-
RICHMOND-BURKE-AIKEN-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
606 AM EST TUE FEB 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH
CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA..
.DAY ONE...TODAY AND TONIGHT
.THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING. REFER TO SEVERE WEATHER OUTLOOK (PRODUCT ID
CAESPSCAE) ISSUED AT 553 AM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
.LAKE WINDS...LAKE WINDS WEDNESDAY MAY APPROACH THE LAKE WIND
ADVISORY CRITERIA OF 15 TO 25 KNOTS. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR WEATHER CONDITIONS.
In the hours before
Special weather statement, Feb 13, 5:15 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
515 PM EST TUE FEB 13 2007
GAZ040-063>065-077-SCZ018-025-030-035-132300-
AIKEN-BARNWELL-BURKE-COLUMBIA-EDGEFIELD-LINCOLN-MCCORMICK-MCDUFFIE-
RICHMOND-
515 PM EST TUE FEB 13 2007
...STRONG THUNDERSTORMS WERE AFFECTING AIKEN...BARNWELL...BURKE...
COLUMBIA...EDGEFIELD...LINCOLN...MCCORMICK...MCDUFFIE AND RICHMOND
COUNTIES...
AT 515 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM MOUNT CARMEL THROUGH
LINCOLN AND THOMSON TO WRENS. THIS LINE WAS MOVING NORTHEAST AT 30
MPH AND WILL REACH THE SAVANNAH RIVER AROUND 6 PM.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LM
Tornado, McCormick
- When
- February 13, 5:47 PM EST to 6:00 PM EST
- Where
- McCormick County, Meriwether to 16 mi NE of Meriwether
- Rating
- EF1
- Path length
- 16 mi
- Path width
- 200 yd
- Continued into
- Edgefield, Sc (CAE)
- Property damage
- $4,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.650, -82.170
An EF1 tornado started in Meriweather and intermittently touched down along a northeast track to 6 miles SSW of Edgefield. Minor damage was done to two homes with trees down along its path.
Tornado, Edgefield
- When
- February 13, 5:55 PM EST to 6:15 PM EST
- Where
- Edgefield County, 12 mi WSW of Edgefield to 6 mi N of Edgefield
- Rating
- EF1
- Path length
- 15.33 mi
- Path width
- 60 yd
- Crop damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.714, -82.113
An EF1 intermittently touched down along a 15 mile track from SW of Edgefield to N or Edgefield. Trees were taken down along the path and 3 outbuildings were destroyed and 1 severely damaged at the intersection of hwys 25 and 283.
Thunderstorm Wind, Aiken
- When
- February 13, 6:27 PM EST to 6:35 PM EST
- Where
- Aiken County, Aiken
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 33.550, -81.720
Newspaper reported power outages in communities around the Aiken area from thunderstorm winds.
Thunderstorm Wind, Saluda
- When
- February 13, 6:40 PM EST to 6:45 PM EST
- Where
- Saluda County, 1 mi W of Saluda
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.000, -81.787
Sheriff reported trees down on SC hwy 42 west of Saluda.
Tornado, Bamberg
- When
- February 13, 7:27 PM EST to 7:37 PM EST
- Where
- Bamberg County, 4 mi SE of Olar to 5 mi ESE of Olar
- Rating
- EF0
- Path length
- 2.01 mi
- Path width
- 40 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.139, -81.131
An EF1 touched down SE of Olar near hwy 64 and continued NE taking down trees along its path.
Thunderstorm Wind, Lexington
- When
- February 13, 7:35 PM EST to 7:45 PM EST
- Where
- Lexington County, 5 mi S of Chapin to Chapin
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 34.098, -81.350
Public reported many trees down in the Hilton area south of Chapin and a NWS employee reported several trees down on Eptien Landing road.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, February 13, 20071 death · 34 injured · $5.0 million · EF2 · 4 events
- Blizzard and Winter Storm in Indiana, February 13 to 14, 20072 deaths · 1 injured · 24 events
- Tornadoes and Flash Flood in Louisiana, February 13, 20073 injured · $1.8 million · EF2 · 13 events
- Ice Storm in Ohio, February 13, 20071 death · 1 injured · 9 events
- Winter Storm in Pennsylvania, February 13 to 15, 20071 death · 10 events
- Winter Storm and Winter Weather in Michigan, February 13 to 14, 20071 death · 10 events
- Winter Storm and Winter Weather in Delaware, February 13 to 14, 20071 death · 4 events
- Winter Storm in Ohio, February 13 to 14, 2007$3.0 million · 29 events
- Tornadoes and Hail in Mississippi, February 13, 2007$465,000 · EF1 · 26 events
- Tornadoes and Flash Flooding in Alabama, February 13, 2007$207,000 · EF1 · 40 events
- Damaging Winds in Georgia, February 13, 2007$491,000 · 60 kt wind · 12 events
- Heavy Snow in New York, February 13 to 14, 2007$330,000 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 8014, 8015, 10929, 8017, 8016, 8018.